Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2014, 9:12 AM CDT for 5 counties in Wisconsin; Winona County, Minnesota. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 9:12 AM CDT (14:12 UTC)
- Expired
- Apr 12, 2014, 10:00 AM CDT
- In force
- 48 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Winona County, MN, Buffalo County, WI, Jackson County, WI, La Crosse County, WI, Monroe County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 31 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 9:15 AM CDT | TSTM WND GST 45 | Galesville, WI | ALSO PEA SIZED HAIL |
| Apr 12, 9:19 AM CDT | TSTM WND GST 48 | 2 Wsw Galesville, WI | |
| Apr 12, 9:20 AM CDT | TSTM WND GST 60 | Centerville, WI | |
| Apr 12, 9:57 AM CDT | HAIL 0.88 | 5 Sw Winona, MN | |
| Apr 12, 10:00 AM CDT | HAIL 1 | Winona, MN | IN CITY OF WINONA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.2 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749 WUUS53 KARX 121412 SVRARX MNC169-WIC011-053-063-081-121-121500- /O.NEW.KARX.SV.W.0001.140412T1412Z-140412T1500Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 912 AM CDT SAT APR 12 2014 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WINONA COUNTY IN SOUTHEAST MINNESOTA... SOUTHWESTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN... SOUTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN... NORTHWESTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN... NORTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN... SOUTHEASTERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 1000 AM CDT * AT 910 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WINONA... MOVING EAST AT 60 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... TREMPEALEAU AROUND 920 AM CDT. GALESVILLE AND BRICE PRAIRIE AROUND 925 AM CDT. TOWN OF HOLLAND AROUND 930 AM CDT. NORTH BEND AROUND 940 AM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY 162 AND COUNTY T...DODGE...THIMBLE PARK...LOCK AND DAM 6...WITOKA...I 90 EXIT 252...MINNESOTA CITY...BURR OAK...PERROT STATE PARK AND BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4394 9184 4414 9178 4419 9091 4390 9091 TIME...MOT...LOC 1410Z 268DEG 50KT 4404 9166 HAIL...<.75IN WIND...60MPH $$ HALBACH
2 follow-up statements
577 WWUS53 KARX 121421 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 921 AM CDT SAT APR 12 2014 MNC169-WIC011-053-063-081-121-121500- /O.CON.KARX.SV.W.0001.000000T0000Z-140412T1500Z/ WINONA MN-JACKSON WI-TREMPEALEAU WI-MONROE WI-LA CROSSE WI- BUFFALO WI- 921 AM CDT SAT APR 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR SOUTHEASTERN WINONA...SOUTHWESTERN JACKSON...SOUTHERN TREMPEALEAU...NORTHWESTERN MONROE...NORTHERN LA CROSSE AND SOUTHEASTERN BUFFALO COUNTIES... AT 920 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TREMPEALEAU... OR 9 MILES EAST OF WINONA...MOVING EAST AT 60 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...TRAINED WEATHER SPOTTERS. AT 920 AM...45 MPH WINDS WERE REPORTED IN GALESVILLE. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE STORM WILL BE NEAR... GALESVILLE AND BRICE PRAIRIE AROUND 925 AM CDT. TOWN OF HOLLAND AROUND 930 AM CDT. NORTH BEND AROUND 940 AM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY 162 AND COUNTY T...THIMBLE PARK...LOCK AND DAM 6...BURR OAK...PERROT STATE PARK...BURNS...FRENCHVILLE...MINDORO CUT...SEVERSON COULEE AND MELROSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4393 9161 4416 9150 4419 9091 4390 9091 TIME...MOT...LOC 1420Z 268DEG 50KT 4404 9147 HAIL...<.75IN WIND...60MPH $$ HALBACH
759 WWUS53 KARX 121434 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 934 AM CDT SAT APR 12 2014 MNC169-WIC011-053-063-081-121-121500- /O.CON.KARX.SV.W.0001.000000T0000Z-140412T1500Z/ WINONA MN-JACKSON WI-TREMPEALEAU WI-MONROE WI-LA CROSSE WI- BUFFALO WI- 934 AM CDT SAT APR 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR SOUTHEASTERN WINONA...SOUTHWESTERN JACKSON...SOUTHERN TREMPEALEAU...NORTHWESTERN MONROE...NORTHERN LA CROSSE AND SOUTHEASTERN BUFFALO COUNTIES... AT 933 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTH BEND... OR 11 MILES NORTHEAST OF HOLMEN...MOVING EAST AT 70 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN WINONA...SOUTHWESTERN JACKSON...SOUTHERN TREMPEALEAU... NORTHWESTERN MONROE...NORTHERN LA CROSSE AND SOUTHEASTERN BUFFALO COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...HIGHWAY 162 AND COUNTY T...THIMBLE PARK...LOCK AND DAM 6...BURR OAK...PERROT STATE PARK... BURNS...FRENCHVILLE...MINDORO CUT...SEVERSON COULEE AND MELROSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4393 9161 4416 9150 4419 9091 4390 9091 TIME...MOT...LOC 1433Z 266DEG 59KT 4407 9111 HAIL...<.75IN WIND...60MPH $$ HALBACH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:36 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 12, 6:36 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 636 AM CDT SAT APR 12 2014 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 316 AM CDT SAT APR 12 2014 THE MAIN FORECAST CONCERN IS WITH THE PRECIPITATION CHANCES THROUGH THE PERIOD. WATER VAPOR SATELLITE THIS MORNING SHOWS A SHORT WAVE TROUGH MOVING ACROSS THE DAKOTAS. REGIONAL RADARS SHOW AN AREA OF SHOWERS OUT AHEAD OF THE WAVE ACROSS NORTHERN MINNESOTA WITH A SMALLER AREA OVER SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. THE 12.05Z HRRR SEEMS TO HAVE A GOOD IDEA ABOUT THE ONGOING ACTIVITY...ALTHOUGH IT MAY BE A LITTLE UNDERDONE WITH THE ACTION AROUND OVER NORTHWEST IOWA. THE GENERAL TREND OF THE HRRR AND THE 12.00Z HI-RES ARW IS TO MOVE THE ACTIVITY ALMOST STRAIGHT EAST AS THE SHORT WAVE TROUGH MOVES ACROSS MINNESOTA AND NORTHERN WISCONSIN. HAVE TRENDED THE RAIN CHANCES FOR THIS MORNING TOWARD THESE MESO MODELS WITH THE HIGHEST CHANCES ACROSS THE NORTHERN SECTIONS CLOSER TO THE SHORT WAVE TROUGH WITH AT LEAST AT 30 TO 40 PERCENT CHANCE ACROSS THE SOUTH. ONCE THIS ACTIVITY MOVES BY...THERE SHOULD BE A LULL IN THE ACTIVITY AS THE REGION GETS IN BETWEEN SHORT WAVE TROUGHS FOR A WHILE EARLY THIS AFTERNOON. THE NEXT SHORT WAVE THROUGH WILL THEN START TO APPROACH FROM THE SOUTHWEST FOR LATE THIS AFTERNOON AND MOVE ACROSS THE REGION THIS EVENING. THIS WAVE WILL BRING THE NEXT ROUND OF FORCING PRODUCING SOME WEAK PV ADVECTION IN THE 500-300 MB LAYER. THE LOW LEVEL JET WILL INCREASE AHEAD OF THIS WAVE WITH THE NOSE OF THE 850 MB MOISTURE TRANSPORT EXPECTED TO BE OVER EASTERN IOWA AND INTO THE WEAK FRONT THAT GETS PUSHED INTO THE AREA BY THIS MORNING/S ACTIVITY. THE 12.00Z NAM SHOWS THE WARM AIR ADVECTION AHEAD OF THE WAVE PRODUCING BETWEEN 2 AND 6 UBAR/S OF UP GLIDE INTO AND OVER THIS FRONT. THE HI-RES ARW SHOWS A LINE OF CONVECTION FIRING UP DURING THE LATE AFTERNOON AND EVENING ALONG THE FRONT OVER THE SOUTHERN SECTIONS OF THE FORECAST AREA. STILL SOME UNCERTAINTY ON HOW MUCH MOISTURE WILL RETURN TO THE AREA AND THUS THE AMOUNT OF CAPE THAT WILL BE AVAILABLE. HOWEVER...EXPECT THAT THERE WILL BE ENOUGH CAPE TO SUPPORT STORMS AND EVEN THE POSSIBILITY OF SOME SEVERE AS THERE WILL BE AMPLE SHEAR IN PLACE WITH THE NAM SUGGESTING BETWEEN 50 AND 60 KNOTS IN THE 0-6KM LAYER. APPEARS LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT WITH THE BEST LOW LEVEL HELICITY EXPECTED TO REMAIN WELL SOUTH OF THE AREA. ANOTHER LULL IN THE ACTIVITY IS THEN EXPECTED TO OCCUR DURING THE OVERNIGHT HOURS UNTIL YET ANOTHER SHORT WAVE TROUGH COMES IN FROM THE SOUTHWEST. THIS WAVE WILL COME ACROSS THE REGION SUNDAY AND THE MODELS HAVE REMAINED CONSISTENT IN SHOWING THIS TO THE BE THE STRONGEST OF ALL THE WAVES. IN ADDITION TO THE FORCING FROM THE WAVE ITSELF...IT APPEARS THERE WILL BE SOME JET DYNAMICS WITH THE POSSIBILITY OF BEING IN THE LEFT EXIT REGION OF THE JET COMING IN WITH THE WAVE AND THE RIGHT ENTRANCE REGION OF THE NORTHERN STREAM JET AXIS MOVING ALONG THE CANADIAN BORDER. WEAK TO MODERATE FRONTOGENESIS SHOULD OCCUR IN THE 1000-500 MB LAYER ACROSS MAINLY THE SOUTHERN PARTS OF THE AREA WITH THE SLOW MOVING FRONTAL BOUNDARY STILL IN THE VICINITY. ANOTHER ROUND OF 2 TO 6 UBAR/S OF ISENTROPIC UP GLIDE SHOULD OCCUR ON THE 295K SURFACE INTO AND OVER THE FRONT. THIS PERIOD OF STRONG FORCING IS EXPECTED TO PRODUCE WIDESPREAD RAINS FOR MOST OF THE REGION...ESPECIALLY SUNDAY AFTERNOON AND WILL SHOW 75 TO 100 PERCENT RAIN CHANCES ROUGHLY ALONG AND SOUTH OF INTERSTATE 90. THE HIGH PRECIPITATION CHANCES WILL CONTINUE INTO SUNDAY EVENING ACROSS THE EASTERN PARTS OF THE AREA...BUT WILL START TO DIMINISH FOR THE REST OF THE AREA AS THE SHORT WAVE TROUGH AND FORCING STARTS TO MOVE PAST WITH THE POSSIBILITY OF THE PRECIPITATION ENDING LATE SUNDAY NIGHT ACROSS THE FAR WEST. THERE STILL LOOKS TO BE ENOUGH COLD AIR THAT COMES IN AT THE END OF THE PRECIPITATION CHANCES FOR A CHANGE OVER TO SOME LIGHT SNOW. ANY ACCUMULATIONS SHOULD BE LIMITED TO THE SOUTHEAST PARTS OF THE AREA WITH AMOUNTS LESS THAN A HALF INCH. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 316 AM CDT SAT APR 12 2014 THE MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS FOR THE MIDDLE AND END OF THE UP COMING WEEK. ALL OF THE MODELS SHOW ENERGY MOVING ON TO THE SOUTHWEST CANADIAN SHORE FROM THE PACIFIC TUESDAY. THE 12.00Z ECMWF THEN TAKES THIS WAVE EAST IN A NEARLY ZONAL FLOW. THE 12.00Z GFS AND THE GEM SHOW THIS WAVE MOVING SOUTHEAST AND FORMING AN UPPER LEVEL LOW OVER THE CENTRAL ROCKIES BY WEDNESDAY NIGHT WITH THE GFS CLOSING THIS LOW OFF WHILE THE GEM KEEPS IT AS AN OPEN SYSTEM. ALL THE MODELS THEN SHOW THIS SYSTEM COMING ACROSS THE CENTRAL PART OF THE COUNTY THURSDAY THROUGH FRIDAY...WHICH IS GOOD TIMING CONSIDERING THE DIFFERENCES IN STRENGTH. FOR NOW...WILL STAY WITH THE MODEL CONSENSUS GRIDS WHICH PRIMARILY HAVE 20 TO 30 PERCENT PRECIPITATION CHANCES FOR WEDNESDAY THROUGH FRIDAY. UNFORTUNATELY...TEMPERATURES LOOK TO REMAIN BELOW NORMAL FOR NEXT WEEK WHICH WILL RESULT IN SNOW CHANCES AT NIGHT AND RAIN CHANCES DURING THE DAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 636 AM CDT SAT APR 12 2014 FAIRLY COMPLEX FORECAST SETTING UP FOR THE KRST/KLSE TAF SITES. CURRENTLY WATCHING A LARGE SHIELD OF SHRA/ISOLD T MOVING EAST ACROSS MN/IA INTO WESTERN WI. THIS WAS TAKING PLACE AHEAD OF A LOW PRESSURE SYSTEM OVER THE PLAINS AND A WARM FRONT HANGING AROUND THE I-80 CORRIDOR. LOOK FOR THIS BATCH OF SHRA/ISOLD T TO PUSH EAST INTO CENTRAL WI BY NOON. OTHERWISE...LOOKING FOR THE WARM FRONT TO MOVE UP TO NEAR THE MN/IA BORDER WITH KLSE/KRST TAF SITES REMAINING NORTH OF THE BOUNDARY TODAY. THIS WILL KEEP MAINLY VFR CLOUD COVER IN PLACE AS SHRA ACTIVITY TAPERS OFF BY 15-17Z. MAY HAVE TO WATCH FOR SOME MVFR AT KRST. SHRA/T EXPECTED TO REDEVELOP SOUTH OF THE TAF SITES LATER THIS AFTERNOON...THEN LASTING INTO TONIGHT. SOUTHEAST WINDS OF 10-15KT TO SWING OUT OF THE NORTH/NORTHEAST BY THIS EVENING AS THE FRONTAL BOUNDARY SAGS BACK TO THE SOUTH OVERNIGHT. COOLING IN THE BOUNDARY LAYER NORTH OF THIS FRONTAL BOUNDARY WILL ALLOW SOME MVFR CATEGORY CLOUDS TO FORM AT THE TAF SITES THROUGH THE OVERNIGHT HOURS. HAVE BKN025-030 GOING RIGHT NOW...BUT WILL KEEP AN EYE ON FOR POSSIBLY LOWER CIGS THAN THIS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...04 LONG TERM...04 AVIATION...DAS
Hazardous weather outlook, Apr 12, 5:32 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 532 AM CDT SAT APR 12 2014 IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053-131100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA- DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- 532 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST TO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY BE SEEN THROUGH THIS MORNING. LIGHTNING WOULD BE THE MAIN THREAT FROM THESE STORMS. THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT...MAINLY ALONG AND SOUTH OF INTERSTATE 90. SMALL HAIL...GUSTY WINDS...LIGHTNING AND LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER BOUT OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN BANK RIVER RISES WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS WEEKEND. HOWEVER...ANY RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ029-030-WIZ054-055-061-131100- FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT- 532 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY BE SEEN THROUGH THIS MORNING. LIGHTNING WOULD BE THE MAIN THREAT FROM THESE STORMS. THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE LATE THIS AFTERNOON INTO THIS EVENING WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN BANK RIVER RISES WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. RAINFALL REPORTS WOULD ALSO BE APPRECIATED THROUGH THE WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/04
In the hours before
Special weather statement, Apr 12, 7:09 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 709 AM CDT SAT APR 12 2014 MNZ094-121230- MOWER- 709 AM CDT SAT APR 12 2014 ...A STRONG THUNDERSTORM WILL AFFECT MOWER COUNTY... AT 706 AM CDT...A STRONG THUNDERSTORM WAS NEAR ROSE CREEK...OR NEAR AUSTIN...MOVING EAST AT 45 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED THROUGH 730 BY THIS STORM INCLUDE... AUSTIN...GRAND MEADOW...ADAMS...BROWNSDALE...ROSE CREEK...RAMSEY... LANSING...RACINE...MAYVILLE...DEXTER...AND MAPLEVIEW. DAS 90 EXIT 178B...RIVERBEND CAMPGROUND...I 90 EXIT 183...I 90 EXIT 181...I 90 EXIT 180...I 90 EXIT 179 AND INTERSTATE 90 AND COUNTY 1. LAT...LON 4353 9302 4377 9303 4383 9247 4357 9245 TIME...MOT...LOC 1206Z 253DEG 41KT 4366 9284 DAS
Local storm report, Apr 12, 7:35 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
735 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL AUSTIN 43.67N 92.97W
04/12/2014 M0.25 INCH MOWER MN LAW ENFORCEMENT
&&
DASSpecial weather statement, Apr 12, 8:27 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
827 AM CDT SAT APR 12 2014
MNZ079-086-087-121415-
OLMSTED-WABASHA-DODGE-
827 AM CDT SAT APR 12 2014
...A STRONG THUNDERSTORM WILL AFFECT OLMSTED...WABASHA AND DODGE
COUNTIES...
AT 827 AM CDT...A STRONG THUNDERSTORM WAS NEAR DODGE CENTER...MOVING
EAST AT 65 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...LAKE CITY...BYRON...DODGE CENTER...MANTORVILLE...PINE
ISLAND...KASSON...STEWARTVILLE...PLAINVIEW...EYOTA...HAYFIELD...
ORONOCO...ELGIN...MAZEPPA...WEST CONCORD...DOVER...CLAREMONT...
BLOOMING PRAIRIE...LAKE PEPIN AND MARION.
LAT...LON 4420 9305 4419 9255 4436 9255 4437 9244
4446 9242 4446 9225 4442 9212 4387 9209
4386 9305
TIME...MOT...LOC 1327Z 269DEG 55KT 4407 9285
HALBACHSpecial weather statement, Apr 12, 8:42 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 842 AM CDT SAT APR 12 2014 MNZ095-121415- FILLMORE- 842 AM CDT SAT APR 12 2014 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FILLMORE COUNTY... AT 841 AM CDT...A STRONG THUNDERSTORM WAS OVER SPRING VALLEY...MOVING NORTHEAST AT 65 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRING VALLEY...PRESTON...CHATFIELD...LANESBORO...WYKOFF... FOUNTAIN...FILLMORE...WASHINGTON...PILOT MOUND...ARENDAHL... CARIMONA...OSTRANDER...WHALAN...ETNA...FORESTVILLE STATE PARK... ISINOURS...OLD BARN CAMPGROUND AND HAMILTON. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4384 9245 4384 9190 4371 9191 4357 9245 TIME...MOT...LOC 1341Z 246DEG 56KT 4371 9238 HALBACH
Special weather statement, Apr 12, 9:04 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
904 AM CDT SAT APR 12 2014
MNZ088-WIZ032-033-121430-
WINONA-BUFFALO-TREMPEALEAU-
904 AM CDT SAT APR 12 2014
...A STRONG THUNDERSTORM WILL AFFECT WINONA...SOUTHWESTERN
TREMPEALEAU...AND SOUTHEASTERN BUFFALO COUNTIES...
AT 902 AM CDT...A STRONG THUNDERSTORM WAS OVER ROLLINGSTONE...OR 8
MILES WEST OF WINONA...MOVING EAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
WINONA AROUND 910 AM CDT.
TREMPEALEAU AND GALESVILLE AROUND 925 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE MISSISSIPPI RIVER
NEAR BUFFALO CITY...DODGE...LOCK AND DAM 5 AND 6...
WITOKA...WHITMAN...I 90 EXIT 252...MINNESOTA CITY...PERROT STATE
PARK AND BETHANY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4419 9201 4420 9186 4423 9189 4425 9189
4430 9193 4429 9130 4406 9131 4401 9135
4398 9132 4398 9142 4393 9137 4389 9205
TIME...MOT...LOC 1402Z 268DEG 50KT 4406 9182
HALBACHThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:24 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 51 min |
| Apr 12, 9:41 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau, La Crosse, Monroe | 49 min |
| Apr 12, 9:54 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, La Crosse, Trempealeau | 51 min |
| Apr 12, 10:28 AM CDT | Severe Thunderstorm Warning | ARX | Monroe | 32 min |
| Apr 12, 10:54 AM CDT | River Flood Warning | ARX | Buffalo | 6 days |
| Apr 12, 11:10 AM CDT | Areal Flood Advisory | ARX | La Crosse | 3 hr |
| Apr 12, 12:46 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 44 min |
| Apr 12, 1:35 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 55 min |
| Apr 12, 3:38 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 52 min |
| Apr 12, 4:05 PM CDT | Special Weather Statement | ARX | Adams, Crawford, Grant, Juneau, Richland, Vernon | 70 min |
| Apr 12, 4:10 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 50 min |
| Apr 12, 4:14 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 46 min |
| Apr 12, 4:37 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 23 min |
| Apr 12, 6:07 PM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland | 83 min |
| Apr 12, 6:46 PM CDT | Special Weather Statement | ARX | Vernon | 44 min |
| Apr 12, 8:27 AM CDT | Special Weather Statement | ARX | Dodge, Olmsted, Wabasha | 48 min |
| Apr 12, 8:42 AM CDT | Special Weather Statement | ARX | Fillmore | 33 min |
| Apr 12, 9:04 AM CDT | Special Weather Statement | ARX | Winona | 26 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.